Post op problems

Hi a lot of you would have read the posts about my wife having her liver transplant the good news is they have told us the liver is doing well.

But she has noticed that her eyesight and hearing are very bad they were both not great before the op now they are really bad.

Just a bit of back ground she had a transplant that failed was kept sedated for nearly a week given the second liver kept sedated for the day after and since has had more problems and has spent another three night in total under sedation, she has been out of the second transplant op for just over two weeks.

Will the sight and hearing problems pass has anybody had these post op or do we think these problems could be permanent

Thanks

15 Replies

oldestnewest
  • Ah yes the sight could very possibly be a side effect of the steroids (predisolone). When she stops them her eyesight should improve. I'm not certain that's the same with the hearing though.

  • Sorry I can't help as we are still pre op but just to say you're in our thoughts.xx

  • Nice to hear from you, have been thinking about you. It sounds like you've been through the mill! Im so glad that shes doing a bit better hopefully things will right themselves in time.

  • Hi there. This happens a lot. Post tx, the eyesight getting bad. It's happened to me, and to several of my friends that got transplants around the time I did. She may need glasses now, or stronger lenses.

    Mine is really bad. I can no longer read any fine print without my reading glasses or a magnifying glass. Between that and the shaking from the Adapot! It's been a hard adjustment, as I am an artist.

    The skating has calmed down, but I only take 1.5 of Adaport. 1. In the evening and .5 in the morning.

    The eyesight is still bad, sadly.

    Also, high sugar and diabetes often happen after transplant.

    It has devastated a girlfriend of mine.

    I don't even let them test mine, lol. For fear of them saying I have it!

    Here's hoping her hearing and easing et better!

    XXXX

  • Hi We were never told about all of these possible post op problems my wifes eyes were very bad before she has a wasting away of the optical nerve, I was hoping after a while it would all be okay.

    How long ago was your transplant, and what is Adaport never heard of it and cannot find anything out about it

  • Sorry, are you in the US? Adaport in the immunosuppressive we are given in the UK after transplant. I got a new liver. But you can just put in the name of your medication they give Her, what is it? Progast? Or something? Adaport or its medical name is tachrilimus . Forgive my wretched spelling. Anyway it's the anti rejection drug.

    I'm not a doctor, so I'm hesitant to say more, as I must have missed your wife having an optical nerve issue. I apologize for that.

    and no, they don't tell you. Because some people don't get these after symptoms. Some do.

    I would assume everything was taken into account when giving her a transplant. Everything.

    And rodeo is right, it might very well go back to normal after a medication adjustment. Or when they drop those steroids.

    I'm so sorry if I upset you. I'm only one patient giving you my experience. Please forgive me if I had made you overly concerned for nothing.

    I'm sure they took her optical nerve into consideration. There are many things they don't tell you. Like about women at a certain age, some of them getting night sweets. When I told my doctor, and so did another patient she just nodded saying yes, at our ages, mid 40 to 50 this was normal. But I think they are hoping you'll be lucky and not have these. My night sweats have gotten much better.

    I'm 8 months post transplant and am currently having problems with my new liver. In fact, I may have to get a new one!

    Good luck to you and your wife. Again, this is only my story, and I don't mean to add to your worry.

    Kimberly

  • Hi kimberley ..cazer here what news of your tests ....take it its not good news?are yoi home or back in hospital.

    Talking about eyes were yours very dry before transplant? L thought id got recurent conjunctivitus but realise its just dryand becayse of that sore.

    Apologies for spellings fingers dont work very well.

    When will u find out whats happening liver wise?

    Best wishes cazer.xx

  • Hi there out of hospital. There's scarring on the new liver so we're looking at a possible shunt and second transplant. They are speaking to radiology this week to let us know if the shunt is possible first.

    Sorry, no dry eyes, and no conjunctivitis thank good ness.

    My eye sight got a bit worse after tx, that's all.

    Hope all is well with you! Xxx Kimberly

  • You must b pulling your hair out knowing you may have to do it all again how do yoi feel?

    Im okay just getting slower and more sleepy...just not at not at night!!!shouldnt complain no way as bad as a lot of people.on 3 mth checks.bloods heading slowly wrong way but just watch and wait as still borderline asessment.take care hun.love cazer.x

  • Hi thanks for your reply no you did not give me any extra worry I just like to be fully informed.

    Yes I am in the UK, I am not sure what meds she is now on as I have had to go back to work which I did not want to do, but I do know she is taking prednisolone and from what I have been able to find out they can cause sight and hearing problems but I think they have told her she will be on them for about 6months+

    Very sorry to hear you might have to go in for another liver it was bad enough for us when my wifes first liver failed straight away so she had to have a second one five days later after this long for you it must be like starting all over again

    Hope it all works out well for you

  • Thx Dave!

    I hope all is well with you.

    I had to force my partner to go back to work. Lol. He just wouldn't leave..but we are lucky with his job, most aren't.

    Adaport is a name you should get used too! It's the most common drug they give us to fight off rejection. But it would sound new to you, since she only had her liver for five days the first time, bless her!

    Adaport, like I said is the retail name for tachrilimus.

    Where I live it's the one drug I have to get from the hospital..cannot get it from my reg. Pharmacist. I think because it's so expensive.

  • My sight completely changed post transplant which was predicted. The advice is to not get a new glasses prescription for some months post transplant. My optician has booked me in for an eye test for at least 8 weeks after stopping the prednisalone . Jim

  • Things just keep getting worse they have now told us she has had a stoke, I really do not know how much more my wife and myself can take

  • Dave I am so sorry. We are all pulling for her..we truly are!

  • Oh dave im so sorry that this is happening to you both.i know i dont know you but this site really feels like family

    I used to work as a dispensing opticianbefore liver disease...

    I know strokes can affect hearing and eyesight so maybe thats why she was having difficulties.my thoughts are with you .cazerx

You may also like...